Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is treatment failure inevitable?
Aug 26, 2005

I've been on Sustiva and Combivir for almost 7 years now. I've been undetectable for almost the whole time, with the rare "blip". I take my meds religiously and have no side effects to speak of either. Is it inevitable that my regimen will fail if I continue my run of good luck? I've read up on this and there doesn't seem to be a definitive answer.

Response from Dr. Henry

Looking way into the future always has to be regarded as guesswork. We do know that patients have done well for up to 9-10 years on potent therapy (it has been available since around late 1995/1996). For persons who are suppressed < 50 copies/ml without any resistance AND who are highly adherent the future looks very good withyearly failure rates less than or equal to 5%. If one assumes a 5% failure rate then after 10 years 50% of persons would still be suppressed on their same regimen. There are many drugs available after the first failure so many patients can then be re-suppressed. KH



Previous
Fat Loss Good or Bad?
Next
HIV+Hepatitis+Hemophilia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement